Talk

Advanced search

Clomid - CD 21 period?

(7 Posts)
HallieGirl Sun 21-Nov-10 10:54:43

Hi

Wondering if anyone can help me?

I have not had a period since coming off the pill 8 months ago. My GP put me on clomid 3 months ago to start ovulation. No monitoring or anything to induce a period - just told me to take them every 4 weeks. First two months nothing. Now this month I seem to have a period, however it is about a week early and (sorry tmi) is not like a proper period - thick and brown (sorry) and not really enough to use a pad/tampon.

Has anyone else experienced this? Do you think I should start taking the clomid again, even though it has only been 3 weeks? If it is not a period, what else could it be?

Grateful for any advice, I can't ask my GP as I can only get hold of him if I make an appointment and there isn't one for 2 weeks!

Thanks

notcitrus Sun 21-Nov-10 13:30:01

Just a minute - if you haven't had a period since coming off the pill, how can this bleed be 'a week early'?

I've not heard of anyone taking Clomid to induce periods, only progesterone and then clomid once the period starts (I'm not a doc, just taken clomid/provera/metformin on and off for years). I'd ask for a referral to a gynaecologist as taking clomid for too long apparently can reduce fertility, but the best guidance seems to change all the time.

HallieGirl Sun 21-Nov-10 13:56:16

sorry - should have been clearer this is the first period I have had in 8 months. It has started just over 2 weeks after finishing my last clomid pill - whereas it should be more like 3 weeks after.

I have asked to be referred, but my doctor says he wants to wait a few more months to see if the Clomid works first.

Brokenbits Sun 21-Nov-10 15:34:18

Hmmm has your doc not given you provera to induce a bleed before you take the clomid? You really shouldn't take it unless you are having a period. If nothing else, you need to make sure you haven't fallen pg as clomid could harm a pregnancy.

First of all I'd do a pg test to rule it out. Also, the bleeding you describe doesn't sound like a proper period. I'm taking clomid and, due to issues with spotting, I'm told to wait until the first day of proper red bleeding to determine the start of each cycle.

Clomid is strong stuff and GP's shouldn't really be able to prescribe it any more. You should be being monitored by a proper fertility specialist. I'd get a second opinion if I were you.

AttilaTheMeerkat Sun 21-Nov-10 15:36:34

I would seek advice from another GP in the practice and if they prove to be as unhelpful change GP practices.

You now need a referral to a gynae; you are being mucked around here.

You should not have beee given clomid by the GP as it is quite powerful stuff and is usually given to women who present with ovulation problems (in this regard a condition called polycystic ovaries is a common culprit). You should also be monitored whilst on it; no monitoring of any is unacceptable as you then have no idea whether its working or not.

Clomid's main and only job is to make the ovaries work harder; I have never heard of it being used to induce a bleed.

Brokenbits Sun 21-Nov-10 15:41:54

Sorry, reading this on my phone and just scrolled back and realised you've already answered my provera question! I really am quite concerned about the lack of monitoring. Give me a shout if you have any more questions and I'll do my best to help.

gardenpixie Sun 21-Nov-10 20:52:37

Hi, I share the concerns already voiced about the lack of monitoring and that clomid has been given to induce a bleed. I've been taking it for three months but had to do a lot of tests before hand and have been monitored (follicle scanning and progesterone blood tests) since starting it.

I think you should see another Dr as I think you should have more support, investigation and monitoring. You need to make sure clomid is being used at the right time and at the right dosage - I'm not sure how your Dr can do that without monitoring you and doing at least basic tests before prescribing it.

Sadly I think you might have to be quite strident about it as it sounds like your initial concerns have been dismissed. Don't be afraid to ask for a second opinion.

Best of luck with it all smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now